DEAR ABBY: My boyfriend and I have been dating for a year, and it has been wonderful. He's amazing and sweet.
We went to the movies for our anniversary and about 50 minutes into it, he turned to me, said he didn't like the movie and he wanted to leave. I was enjoying it, but I didn't want to force him to watch it, so we left. When we were out of the theater, I asked him why he didn't like it, and he told me he didn't want to discuss it. I pressured him for an answer a little bit, but he told me to forget it.
This has been bugging me. Should I leave it alone? I understand it's not that big a deal, but he has done this a few times before - not explaining things when I ask. I am confused about why he won't tell me. - PUZZLED IN THE MULTIPLEX
DEAR PUZZLED: There may have been something in the movie that made your boyfriend uncomfortable. Perhaps it triggered a memory of something in his past that he didn't want to be reminded of. Or, he may have been bored by the film and so centered on himself that he didn't care that you were enjoying it.
Your boyfriend may be wonderful and amazing, but he also appears to be a poor communicator. This would be a deal-breaker with some women. Only he can tell you why he's this way, but if he hasn't opened up in the year you have been seeing each other, it isn't likely to change.
DEAR ABBY: My husband has erectile dysfunction for which he takes medication. He gets it from a friend. I have discovered he takes the medication with him when he travels. He swears he isn't cheating on me and that he's faithful. Should I believe him? - SUSPICIOUS IN ARIZONA
DEAR SUSPICIOUS: I confess, my knee-jerk reaction after reading your letter was, "Uh-oh!" Then I picked up the phone and called Dr. Bruce Landres in Los Angeles. His first words were, "That's an interesting question." He then went on to say that if your husband has prostate problems in addition to his erectile dysfunction, you should believe him, because last October the FDA approved a low dose of one particular E.D. drug for the treatment of benign prostate hypertrophy (BPH). (This low dose is not enough to assist in infidelity.)
You should discuss this further with your husband because it would be much safer for him to get this kind of medication from his physician, who knows his medical history, since E.D. drugs can sometimes cause serious side effects.
P.S. Another thought: It's also possible your husband watches adult videos when he travels and needs "the pill" for his own entertainment. You'll never know unless you ask him.
DEAR ABBY: My mother-in-law passed away five months ago. I was given the option of taking a winter coat of hers, which I gladly accepted. When would it be appropriate to wear it around my husband's family? - STILL MOURNING IN WISCONSIN
DEAR STILL MOURNING: I'm sorry for your loss. The time to wear the coat would be when the temperature drops enough that you feel you need it. And when you do, if someone should recognize it and comment, just say you are wearing her coat because it helps you feel closer to her; it's like a warm hug from heaven.
Write Dear Abby at DearAbby.com or P.O. Box 69440, Los Angeles, CA 90069.